COMMUTATORS IN SL2 AND MARKOFF SURFACES I

Amit Ghosh, Chen Meiri, Peter Sarnak

Research output: Contribution to journalArticlepeer-review

Abstract

We show that the commutator equation over SL2(Z) satisfies a profinite local to global principle, while it can fail with infinitely many exceptions for SL2(Z[p1 ]). The source of the failure is a reciprocity obstruction to the Hasse Principle for cubic Markoff surfaces.

Original languageEnglish (US)
Pages (from-to)773-819
Number of pages47
JournalNew Zealand Journal of Mathematics
Volume52
DOIs
StatePublished - 2021

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory
  • Analysis
  • Applied Mathematics
  • Geometry and Topology

Fingerprint

Dive into the research topics of 'COMMUTATORS IN SL2 AND MARKOFF SURFACES I'. Together they form a unique fingerprint.

Cite this